Ohio, 2003

Tornado and Damaging Winds in Ohio, July 10, 2003

July 10, 2003 · NWS CLE · 5 events in 3 counties and zones

2 funnel cloud, 2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
$30,000
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 1:30 AM EST, 9 hours earlier.

Area forecast discussion, Jul 10, 1:30 AM EST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
230 AM EDT THU JUL 10 2003

WL CONT WITH LIKELY POPS FOR TDA.  FOR TNGHT...CHC IN THE W AND
LIKELY ERY IN THE E.  THEN A CHC ERY FRI.  FNT PUSHING THRU WL BRING
COOLER TEMPS....HIS 70S AND LOS 60S.

.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Jul 10, 5:01 AM EST, 5 hours 29 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The radar

The Cleveland radar (KCLE), 56 km away, was scanning. The volume nearest the first event began at 15:28 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Huron

When
July 10, 10:30 AM EST
Where
Huron County, Collins
Rating
F0
Path length
0.1 mi
Path width
25 yd
Property damage
$10,000
Crop damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
41.267, -82.500

A weak tornado touched down about one mile southeast of Collins in Townsend Township. The tornado was only on the ground for a few hundred yards before lifting. This F0 tornado knocked down a few trees and caused some crop damage. No buildings were damaged. A moving recreational vehicle was pushed off the road but little damage and no injuries occurred.

Funnel Cloud, Lorain

When
July 10, 11:30 AM EST
Where
Lorain County, Amherst
Reported by
TRAINED SPOTTER
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

A funnel cloud was observed for several minutes over northern Lorain County. The funnel was first spotted along Cooper Foster Park Road in Amherst. The funnel then traveled northeast over the city of Lorain and finally dissipated near Avon Lake. The funnel never came in contact with the ground and caused no damage.

Thunderstorm Wind, Lorain

When
July 10, 11:40 AM EST
Where
Lorain County, Lorain
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
41.467, -82.183

Thunderstorm winds downed a tree.

Thunderstorm Wind, Lorain

When
July 10, 11:45 AM EST
Where
Lorain County, Sheffield Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
41.483, -82.117

Thunderstorm winds downed a tree.

Funnel Cloud, Ashtabula

When
July 10, 4:00 PM EST
Where
Ashtabula County, Wayne
Reported by
LAW ENFORCEMENT
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A funnel cloud was observed by law enforcement officials along State Route 11 in Wayne Township. No touchdown or damage occurred.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyThe tornado archive for Ohio, 2003Warnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379019, 5379022, 5379021, 5379020, 5379023.